What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jun 18, 5:02 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 18, 5:02 PM MST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
502 PM MST Sat Jun 18 2022
.UPDATE...Updated Aviation Discussion.
&&
.SYNOPSIS...
Increasing moisture ahead of a Pacific low pressure system will
result in enhanced chances of showers and thunderstorms through
this evening, particularly from the Phoenix metro eastward
towards the higher terrain. Drier air moving in for tomorrow and
Monday will limit any storm chances. Slightly below normal
temperatures will prevail into early next week. A ridge of high
pressure is expected to build across the southern U.S. through the
middle to end of next week, resulting in a warming trend as well
as increasing monsoonal moisture to result an increase in storm
activity across the Arizona high terrain.
&&
.DISCUSSION...
Latest water vapor satellite imagery indicates a highly amplified
pattern with a deep trough centered across Oregon and an amplified
ridge across the Central Plains. In between these two features, a
deep-layered southerly flow has encroached the desert southwest,
helping to transport a good deal of moisture northward. Latest
surface observations indicate that dewpoints across most of south-
central and southern Arizona range from the middle 50s to lower
60s. With the ample moisture in place, areas of showers and
thunderstorms have developed across portions of south-central and
southern Arizona during the mid to late morning hours. In fact, a
strong thunderstorm developed across Pinal County, near Coolidge,
where a 40 mph wind gust was reported. Additional convection
developed across eastern Pinal County, leaving rainfall
accumulations between 0.10-0.75".
The mesoanalysis from SPC as of noon MST indicates that
instability across south-central Arizona continues to increase
with MLCAPE nearing 1000 J/KG. The instability combined with the
forced ascent from the Pacific trough will result in an increase
in the coverage of storms through this afternoon, especially
across eastern Pinal County as well as most of Gila County, where
the latest Hi-res model guidance indicate the best potential for
storms. The biggest hazards from the storms will be lightning
activity, strong gusty winds, blowing dust and locally heavy rain.
Isolated areas of flash flooding cannot be ruled out, especially
in areas that observe the training of storms. Further west into
the heart of the Phoenix metro, the chances for storms lessen.
Even though the best chance for storms will be east of Phoenix,
any outflow boundaries originating from any of the storms may
make its way into the metro area and produce gusty winds. In fact,
the latest HREF has a 30-50% probability of wind gusts exceeding
35 mph at Phoenix through this evening.
In addition to the storm chances across Arizona, another round of
gusty sundowner winds are expected across portions of southeast
California, especially the Imperial Valley, this evening. Wind gusts
in excess of 30-35 mph will be likely for a period of time. This
could result in areas of blowing dust, temporarily reducing
visibilities at less than 6 miles. Across extreme southwest
Imperial County, wind gusts are likely to exceed 40 mph at times
during this evening into the first part of the overnight and thus
a wind advisory has been issued.
As the aforementioned trough advances further inland into the
Great Basin region on Sunday and Monday, drier southwesterly flow
will settle into the region and thus the moisture will shunted
eastward and southeastward towards extreme eastern and
southeastern Arizona. Most of the high-res models are in good
agreement that most of the area, including Gila County, will
remain mostly dry. With the trough remaining across the western
CONUS, temperatures will continue to run slightly below normal
with highs across the lower deserts ranging between 101-104
degrees.
As we head towards the middle and latter half of next week, there is
strong agreement amongst the ensemble clusters that the ridge of
high pressure situated across the deep south will expand westward
into the desert southwest. This will result in a warming trend, with
high temperatures warming back to above normal levels. The latest
NBM has a 40-50% probability of temperatures exceeding 110
degrees beginning Thursday and continuing through the following
weekend. In addition, with the desert southwest expected to be on
the western periphery of the ridge of high pressure, the flow
pattern will be such that moisture will spread across Arizona.
Therefore, a more typical Monsoonal pattern will settle in with
moisture levels being sufficient enough to generate daily
afternoon convection, especially across the higher terrain of
the eastern half of Arizona.
&&
.AVIATION...Updated at 2355Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Outflow winds from distant storms and the potential for gusty,
erratic directions will be the main weather issues through Sunday
afternoon. Most t-storm activity should remain near to just
outside eastern visual ranges today with primarily showers at or
in the vicinity of terminals. However a 30% chance of isolated
VCTS until ~03-05Z is also possible. Along with mainly VCSH this
may create variable and somewhat erratic winds early during the
first several hours of the period, but should trend towards SE-SW
with gusts increasing close to 20kt. Partly to mostly cloudy
skies this evening with low-mid cloud decks favoring 10-15 kft BKN
to become mostly clear late tonight with an earlier than normal
SW switch mid morning on Sun. Gusts of 17-22 kts expected for Sun.
Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty winds will be the primary weather issues through Sunday
afternoon under mostly clear skies. West winds will be preferred
at KIPL with gusts continuing near 30kt into this evening. S-SW-W
winds will be more common at KBLH with gusts 22-30kt. Gusts will
relax overnight with periods of light and variable winds becoming
more common along with a period of LLWS as shown in the KBLH TAF
&&
.FIRE WEATHER...
A drier air mass will be moving into the area for Sunday and
Monday, limiting any storm chances. Breezy conditions will linger
on Sunday, particularly across south-central Arizona, where wind
gusts could exceed 20 mph at times across the higher terrain
areas. Fairly light winds are then expected through most of next
week, with just the typical afternoon breezes. MinRHs for Sunday
will remain above 20% across Gila County while across the lower
deserts, it will be in the single digits. For Monday, MinRHs will
be below 15% across most areas. As we head into the middle to
latter half of next week, building high pressure will result in a
warming trend while at the same time spreading moisture into
Arizona. This will result in MinRHs remaining above 15%. With the
increasing moisture, will also come an increasing chance for
afternoon thunderstorm activity, particularly across the higher
terrain areas of the eastern half of Arizona.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory until 3 AM PDT Sunday for CAZ562.
&&
Visit us on Facebook, Twitter, and at weather.gov/phoenix
DISCUSSION...Lojero/Hirsch
AVIATION...Sawtelle/18
FIRE WEATHER...Lojero
In the hours before
Special weather statement, Jun 18, 4:09 PM MST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Phoenix AZ
409 PM MST Sat Jun 18 2022
AZZ552-553-555-558-561-190000-
Northwest Pinal County AZ-Apache Junction/Gold Canyon AZ-
Dripping Springs AZ-Superior AZ-Pinal/Superstition Mountains AZ-
409 PM MST Sat Jun 18 2022
...A strong thunderstorm will impact portions of Gila, Maricopa and
Pinal Counties through 500 PM MST...
At 408 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Florence, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florence, Superior, Hayden, Christmas, Florence Junction, Queen
Valley, Boyce Thompson Arboretum and Top-Of-The-World.
This includes the following highways...
US Highway 60 between mile markers 210 and 239.
AZ Route 77 between mile markers 135 and 139, and between mile
markers 146 and 166.
AZ Route 79 between mile markers 129 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3308 11069 3308 11071 3307 11073 3299 11077
3299 11079 3324 11095 3293 11141 3310 11143
3348 11131 3329 11066
TIME...MOT...LOC 2308Z 203DEG 54KT 3311 11121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DHSpecial weather statement, Jun 18, 4:42 PM MST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
442 PM MST Sat Jun 18 2022
AZZ556-558-562-563-190030-
Southeast Gila County AZ-Tonto Basin AZ-Globe/Miami AZ-
Pinal/Superstition Mountains AZ-
442 PM MST Sat Jun 18 2022
...A strong thunderstorm will impact portions of Gila, Maricopa and
Pinal Counties through 530 PM MST...
At 441 PM MST, Doppler radar was tracking a strong thunderstorm over
Miami, or 7 miles west of Globe, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Globe, Miami, Central Heights-Midland City, Claypool and Inspiration.
This includes the following highways...
US Highway 60 between mile markers 239 and 297.
AZ Route 70 between mile markers 253 and 254.
AZ Route 188 between mile markers 214 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3332 11078 3340 11109 3368 11095 3364 11092
3368 11084 3366 11078 3379 11068 3385 11056
3382 11050 3383 11032 3381 11031
TIME...MOT...LOC 2341Z 210DEG 40KT 3342 11091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DHSpecial weather statement, Jun 18, 5:20 PM MST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
520 PM MST Sat Jun 18 2022
AZZ541-545-547-190045-
New River Mesa AZ-Cave Creek/New River AZ-Rio Verde/Salt River AZ-
520 PM MST Sat Jun 18 2022
...A strong thunderstorm will impact portions of Maricopa County
through 545 PM MST...
At 520 PM MST, Doppler radar was tracking a strong thunderstorm over
Cave Creek, or 10 miles east of New River, moving northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scottsdale, New River, Cave Creek, Carefree, Desert Mountain, Camp
Creek, Horseshoe Reservoir and Seven Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3401 11185 3400 11166 3374 11192 3383 11211
3403 11200
TIME...MOT...LOC 0020Z 210DEG 40KT 3386 11196
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DHSpecial weather statement, Jun 18, 5:38 PM MST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
538 PM MST Sat Jun 18 2022
AZZ563-190115-
Southeast Gila County AZ-
538 PM MST Sat Jun 18 2022
...A strong thunderstorm will impact portions of Gila County through
615 PM MST...
At 537 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Sawmill, or 35 miles east of Globe, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Gila County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 11017 3344 11020 3343 11034 3377 11026
3360 11004 3361 11001 3360 11000 3347 11000
TIME...MOT...LOC 0037Z 211DEG 33KT 3351 11019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DH